Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 21, 2017, 3:33 AM MDT. It took effect at Oct 22, 2017, 12:00 AM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2017, 3:33 AM MDT (09:33 UTC)
- In effect from
- Oct 22, 2017, 12:00 AM MDT
- Expired
- Oct 22, 2017, 10:00 PM MDT
- In force
- 22 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
396 WWUS75 KTFX 210933 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 333 AM MDT Sat Oct 21 2017 MTZ009-048-220000- /O.UPG.KTFX.HW.A.0009.171022T0600Z-171023T0400Z/ /O.NEW.KTFX.HW.W.0011.171022T0600Z-171023T0400Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 333 AM MDT Sat Oct 21 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from midnight tonight to 10 PM MDT Sunday. the High Wind Watch is no longer in effect. * Winds: Southwest 30 to 40 mph with gusts up to 75 mph. Isolated gusts up to 85 mph are expected at ridge tops. * Timing: Saturday night through Sunday night. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010>013-044>047-049>051-054-220000- /O.CON.KTFX.HW.A.0009.171022T1200Z-171023T0400Z/ Eastern Glacier-Hill-Cascade-Chouteau-Toole-Liberty- Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-Meagher- Including the following locations Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, and White Sulphur Springs 333 AM MDT Sat Oct 21 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * Winds: West 30 to 40 mph with gusts up to 65 mph. * Timing: Early Sunday morning through Sunday night. The strongest winds are mostly likely to occur Sunday afternoon.. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ014-220000- /O.CON.KTFX.HW.A.0009.171022T1200Z-171023T0400Z/ Central and Southern Lewis and Clark- Including the following locations Lincoln, MacDonald Pass, and Rogers Pass 333 AM MDT Sat Oct 21 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * Winds: West 20 to 30 mph with gusts up to 55 mph. * Timing: Early Sunday morning through Sunday night. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
7 follow-up statements
591 WWUS75 KTFX 211529 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 929 AM MDT Sat Oct 21 2017 MTZ010>014-044>047-049>051-054-220600- /O.UPG.KTFX.HW.A.0009.171022T1200Z-171023T0400Z/ /O.EXB.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/ Eastern Glacier-Hill-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-Meagher- Including the following locations Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, and White Sulphur Springs 929 AM MDT Sat Oct 21 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM MDT SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 6 AM to 10 PM MDT Sunday. the High Wind Watch is no longer in effect. * Winds: West 30 to 40 mph with gusts up to 65 mph. * Timing: Early Sunday morning through Sunday evening. The strongest winds are mostly likely to occur Sunday afternoon. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Expect strong cross winds on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ052-053-220600- /O.EXB.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/ Jefferson-Broadwater- Including the following locations Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, and Townsend 929 AM MDT Sat Oct 21 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM MDT SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 6 AM to 10 PM MDT Sunday. * Winds: West 25 to 35 mph with gusts up to 60 mph. * Timing: Early Sunday morning through Sunday evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Expect strong cross winds on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-048-220600- /O.CON.KTFX.HW.W.0011.171022T0600Z-171023T0400Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 929 AM MDT Sat Oct 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT SUNDAY... * Winds: Southwest 30 to 40 mph with gusts up to 75 mph. Isolated gusts up to 85 mph are expected at ridge tops. * Timing: Saturday night through Sunday evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Expect strong cross winds on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ Moldan
875 WWUS75 KTFX 212024 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 224 PM MDT Sat Oct 21 2017 MTZ009-048-221100- /O.CON.KTFX.HW.W.0011.171022T0600Z-171023T0400Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 224 PM MDT Sat Oct 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT SUNDAY... * Winds: Southwest 40 to 50 mph...with gusts near 75 mph. Isolated gusts up to 85 mph are expected at ridge tops. * Timing: Tonight through Sunday evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Expect strong cross winds on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010>014-044>047-049>054-221100- /O.CON.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/ Eastern Glacier-Hill-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher- Including the following locations Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, and White Sulphur Springs 224 PM MDT Sat Oct 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM MDT SUNDAY... * Winds: Southwest 35 to 45 mph...with gusts near 65 mph. Isolated gusts up to 75 mph are possible. * Timing: Sunday morning through Sunday evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Expect strong cross winds on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
983 WWUS75 KTFX 220818 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 218 AM MDT Sun Oct 22 2017 MTZ015-222030- /O.EXA.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/ Madison- Including the following locations Norris Hill 218 AM MDT Sun Oct 22 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 10 PM MDT THIS EVENING... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 6 AM this morning to 10 PM MDT this evening. * Winds: Southwest 35 to 45 mph with gusts up to 60 mph. * Timing: Sunday morning through Sunday evening. * Impacts: Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ012-050-222030- /O.EXT.KTFX.HW.W.0011.171022T0818Z-171023T0400Z/ Cascade-Judith Basin- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 218 AM MDT Sun Oct 22 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... * Winds: Southwest 30 to 40 mph with gusts up to 70 mph. * Timing: Sunday early morning through Sunday evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Expect strong cross winds on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-048-222030- /O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 218 AM MDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * Winds: West 40 to 50 mph with gusts up to 80 mph. * Timing: Tonight through Sunday evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Expect strong cross winds on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-011-013-014-044>047-049-051>054-222030- /O.CON.KTFX.HW.W.0011.171022T1200Z-171023T0400Z/ Eastern Glacier-Hill-Chouteau- Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Blaine-Eastern Teton-Fergus-Jefferson-Broadwater- Meagher- Including the following locations Cut Bank, Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, and White Sulphur Springs 218 AM MDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM MDT THIS EVENING... * Winds: West 35 to 45 mph with gusts up to 70 mph. * Timing: Sunday morning through Sunday evening. * Impacts: Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
204 WWUS75 KTFX 221423 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 823 AM MDT Sun Oct 22 2017 MTZ009>014-044>054-230400- /O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Blaine-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus-Jefferson-Broadwater-Meagher- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, and White Sulphur Springs 823 AM MDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * Winds: West 35 to 45 mph, with gusts up to 70 mph. Isolated gusts near 85 mph are possible near ridge tops. * Timing: Through this evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. Expect strong cross winds on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ015-230400- /O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/ Madison- Including the following locations Norris Hill 823 AM MDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR NORRIS HILL... * Winds: Southwest 35 to 45 mph, with gusts up to 65 mph. * Timing: Through this evening. * Impacts: Travel will be difficult, especially for high profile vehicles, on Highway 287 over Norris Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
079 WWUS75 KTFX 222347 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 547 PM MDT Sun Oct 22 2017 MTZ009>014-044>054-230400- /O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Blaine-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus-Jefferson-Broadwater-Meagher- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, and White Sulphur Springs 547 PM MDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * Winds: West 25 to 40 mph with gusts mostly up to 65 mph. Gusts up to 75 mph are possible near ridge tops. * Timing: Through this evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages have been reported, and may still occur in other areas. Travel will also continue to be difficult, especially for high profile vehicles; and strong cross winds are still expected on north and south orientated roads. Hunters and those recreating near trees, especially near recent burn scars, should be aware and prepared for the possibility of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ015-230400- /O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/ Madison- Including the following locations Norris Hill 547 PM MDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * Winds: West 20 to 30 mph with gusts up to 50 mph. * Timing: Through this evening. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
078 WWUS75 KTFX 230136 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 736 PM MDT Sun Oct 22 2017 MTZ009-010-012-014-015-044-046-048-049-052>054-230245- /O.CAN.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade- Central and Southern Lewis and Clark-Madison-Toole- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Jefferson-Broadwater-Meagher- 736 PM MDT Sun Oct 22 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning for the Rocky Mountain Front, its adjacent plains, and the northern portions of southwest Montana. Winds across this area have decreased dramatically with the loss of daytime heating. Although occasional gusts of 35 to 45 mph are possible throughout the evening, winds will remain below high wind criteria. $$ MTZ011-013-045-047-050-051-230400- /O.CON.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/ Hill-Chouteau-Liberty-Blaine-Judith Basin-Fergus- Including the following locations Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 736 PM MDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * Winds: West 25 to 35 mph with occasional gusts up to 60 mph. * Timing: Winds will continue to decrease through this evening. * Impacts: Strong wind gusts may still blow down tree limbs and power lines, possibly causing further power outages. Travel will also remain difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
303 WWUS75 KTFX 230346 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 946 PM MDT Sun Oct 22 2017 MTZ011-013-045-047-050-051-230500- /O.EXP.KTFX.HW.W.0011.000000T0000Z-171023T0400Z/ Hill-Chouteau-Liberty-Blaine-Judith Basin-Fergus- Including the following locations Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 946 PM MDT Sun Oct 22 2017 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... West winds of 20 to 30 mph with occasional gusts to 45 mph across the area are expected to decrease further overnight. Therefore, the High Wind Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 20, 11:35 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 20, 11:35 PM MDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1135 PM MDT Fri Oct 20 2017 Aviation Section Updated. .SYNOPSIS... Breezy west winds will decrease overnight across Central Montana, as a frontal boundary moving across the region will bring a chance of scattered showers, primarily to the Rocky Mountains and Southwest Montana, through tonight. Brief clearing moves in Saturday ahead of the next system moving in from the west. Expect winds to increase from the west becoming very strong and gusty late Saturday. Windy conditions look to persist through late Sunday with cooler temperatures expected. && .UPDATE...Surface cold front that swept through the region earlier this evening has moved into Eastern Montana. Behind the front, winds have diminished faster than anticipated and shower activity is gradually decreasing as well. Have updated the forecast to lower wind speeds to be more in keeping with observed and forecast conditions for the remainder of the night. Have also made some tweaks to PoPs, weather and sky condition based on short term model consensus tools, satellite and radar imagery. Remainder of the forecast package appears to be in good shape and no further updates are anticipated. mpj && .AVIATION... Updated 0535Z. MVFR conditions prevail in low clouds and -RA over the northeast portion of our forecast area, including KHVR. Clouds will continue to lift and break overnight, yielding VFR conditions through the remainder of the period along with breezy west winds. The next system upstream brings increasing clouds and producing mountain obscurations southwest Montana Saturday evening. PN && .PREV DISCUSSION... /ISSUED 556 PM MDT Fri Oct 20 2017/ Tonight through Sunday...A period of unsettled weather in a much more progressive flow looks to dominate the weekend. Chances of seeing precipitation increase along the Continental Divide and Southwest Montana through Friday night. A period of sun moves in briefly Saturday before the next push of moisture arrives from the west later Saturday night. Winds strengthen once again across North- Central MT Saturday night into Sunday. The strongest winds will be along the Rocky Mtn Front with gusts into the 70kt range possible. Across the plains winds 30 to 40kt with gusts into the 50kt range are possible Sunday afternoon. Temperatures return to more seasonal ranges with highs across the plains in the 50s. Sunday night through Thursday...The main concerns during this period center around wind and the potential for continued elevated fire weather concerns. An impressive upper level jet and associated moisture/precip aimed at the Pacific NW will gradually shift south away from the area Sunday night, with precip diminishing in the mountains. NW flow takes over aloft as the upper level trough pushes into the central US. This is followed by an anomalously strong ridge (for late- October) TUE/WED which will likely yield a return to above normal temps (60s/70s at lower elevations) both days. The models are then in very good agreement in bringing a sharp trough SE out of Canada later WED into THU. In this transition, another wind event appears possible late Tuesday night into Wednesday, especially along the Rocky Mtn Front where a 60-80kt mid-level jet and strong pressure gradient are forecast to be co-located. Out over the plains, high wind criteria may not be met, but as has been seen in previous breezy/windy days, relative humidity values may fall low enough to warrant elevated to near-critical fire weather concerns. The shortwave forecast to dive SE out of Canada will likely be accompanied by a strong northerly jet. Where the models differ is where the upper jet and coldest air is directed (ie. right over our area or further east across eastern MT and the Dakotas). Regardless, the mild temps TUE/WED should quickly be replaced by much colder temperatures by Thursday...along with some accumulating snow. Forecast temperatures for next Thu/Fri are well below the NBM...closer to the 12z GFS MEX forecast. The potential then exists for yet another wind event late in the week as well. MARTIN/Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 39 50 45 62 / 10 0 20 10 CTB 37 47 39 58 / 10 10 20 20 HLN 37 50 41 63 / 10 10 20 20 BZN 31 49 38 62 / 20 10 20 30 WEY 25 33 28 45 / 70 20 60 60 DLN 29 44 36 58 / 10 10 20 20 HVR 41 52 37 64 / 30 20 20 20 LWT 37 48 38 61 / 40 0 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through Sunday evening Blaine...Cascade...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Hill...Judith Basin... Liberty...Meagher...Toole. High Wind Watch from Sunday morning through Sunday evening Central and Southern Lewis and Clark. High Wind Watch from late Saturday night through Sunday evening Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls
In the hours before
Local storm report, Oct 20, 11:16 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1116 PM MDT FRI OCT 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM NON-TSTM WND GST 13 S FORT BELKNAP 48.30N 108.72W
10/20/2017 M58 MPH BLAINE MT MESONET
PEAK WIND GUST AT THE FORT BELKNAP RAWS STATION
&&
MARTINNearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.